ISSN 2149-2263 | E-ISSN 2149-2271 Home      
 
Volume : 23 Issue : 1
Current Issue Archive Popular Article Ahead of Print

   
Quick Search





 
Aspirin and gastrointestinal toxicity [Anatol J Cardiol]
Anatol J Cardiol. 2007; 7(Suppl 2): 27-30

Aspirin and gastrointestinal toxicity

Murat Törüner1
Department of Gastroenterology, Ibni - Sina Hospital, Ankara University Medical School, Sıhhiye, Ankara,

Aspirin is the main actor in primary and secondary preventive treatments in cardiovascular diseases. However, it has several side effects including gastrointestinal toxicity (peptic ulcer formation, bleeding). Although lower doses are relatively safe, we should keep in mind that even the lowest dose may cause gastrointestinal bleeding. Gastrointestinal toxicity profile does not differ between conventional and enteric-coated aspirin use. In patients who have cardiovascular disease but are at high risk for gastrointestinal bleeding, eradication of Helicobacter pylori infection and concurrent proton pump inhibitor therapy may help to reduce the risk of gastrointestinal toxicity.

Keywords: Aspirin, gastrointestinal system, toxicity


Aspirinin gastrointestinal yan etkileri

Murat Törüner1
Department of Gastroenterology, Ibni - Sina Hospital, Ankara University Medical School, Sıhhiye, Ankara,

Anahtar Kelimeler: Aspirin, gastrointestinal sistem, yan etki


Murat Törüner. Aspirin and gastrointestinal toxicity. Anatol J Cardiol. 2007; 7(Suppl 2): 27-30


TOOLS
Full Text PDF
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share


Similar articles
PubMed
Google Scholar




 
 
KARE Publishing | Copyright © 2018 Turkish Society of Cardiology